MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08100
Medical Device Problem Codes Material Invagination (1336); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during the attempt to load the stent delivery system onto a 0.035" guide wire prior to the procedure, the outer tip of the delivery system became detached.Reportedly, the blue portion of the catheter was noticeable.Another stent graft was used with the same guide wire to perform the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device revealed that the deployment mechanism had not been used and that both the inner and outer catheter tip were invaginated in the tip section.The reported detachment could not be confirmed.Potential factors that may have caused or contributed to the reported event have been evaluated.As the reported event was found to be an isolated incident, no investigations of similar complaints could have been reviewed.During the evaluation, the tip section of the delivery system was found to be invaginated.This type of event may be associated with the use of an inappropriate guide wire or insufficient flushing of the device.Rough handling of the device during unpacking or preparation also may contribute to this type of event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." also the ifu indicates that a 0.035" guide wire is required for the procedure.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5980142
Report Number9681442-2016-00250
Device Sequence Number11163529
Product Code PFV
UDI-Device Identifier04049519008516
UDI-Public(01)04049519008516(17)181221(10)ANZL2079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2018
Device Catalogue NumberFEM08100
Device Lot NumberANZL2079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight73